Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

An extension of the theorem of Hartogs


Author: L. R. Hunt
Journal: Trans. Amer. Math. Soc. 166 (1972), 491-495
MSC: Primary 32D99; Secondary 57D40
DOI: https://doi.org/10.1090/S0002-9947-1972-0296341-9
MathSciNet review: 0296341
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Hartogs proved that every function which is holomorphic on the boundary of the unit ball in $ {C^n},n > 1$, can be extended to a function holomorphic on the ball itself. It is conjectured that a real k-dimensional $ {\mathcal{C}^\infty }$ compact submanifold of $ {C^n},k > n$, is extendible over a manifold of real dimension $ (k + 1)$. This is known for hypersurfaces (i.e., $ k = 2n - 1$) and submanifolds of real codimension 2. It is the purpose of this paper to prove this conjecture and to show that we actually get C-R extendibility.


References [Enhancements On Off] (What's this?)

  • [1] E. Bishop, Differentiable manifolds in complex Euclidean space, Duke Math. J. 32 (1965), 1-21. MR 34 #369. MR 0200476 (34:369)
  • [2] S. J. Greenfield, Cauchy-Riemann equations in several variables, Ann. Scuola Norm. Sup. Pisa (3) 22 (1968), 275-314. MR 38 #6097. MR 0237816 (38:6097)
  • [3] L. R. Hunt, Real-analytic submanifolds of complex manifolds, Proc. Amer. Math. Soc. 29 (1971), 69-74. MR 0274801 (43:561)
  • [4] R. Nirenberg, On the H. Lewy extension phenomenon (to appear).
  • [5] R. O. Wells, Jr., Concerning the envelope of holomorphy of a compact differentiable submanifold of a complex manifold, Ann. Scuola Norm. Sup. Pisa (3) 23 (1969), 347-361. MR 39 #7141. MR 0245835 (39:7141)
  • [6] -, Holomorphic hulls and holomorphic convexity of differentiable submanifolds, Trans. Amer. Math. Soc. 132 (1968), 245-262. MR 36 #5392. MR 0222340 (36:5392)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32D99, 57D40

Retrieve articles in all journals with MSC: 32D99, 57D40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0296341-9
Keywords: Extendibility of holomorphic functions, C-R extendibility, the Levi form
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society